2012, 19: 86-96. doi: 10.3934/era.2012.19.86

The pentagram map in higher dimensions and KdV flows

1. 

School of Mathematics, Institute for Advanced Study, Princeton, NJ 08540, USA and Department of Mathematics,, University of Toronto, Toronto, ON M5S 2E4, Canada

2. 

Department of Mathematics, University of Toronto, Toronto, ON M5S 2E4, Canada

Published  September 2012

We extend the definition of the pentagram map from 2D to higher dimensions and describe its integrability properties for both closed and twisted polygons by presenting its Lax form. The corresponding continuous limit of the pentagram map in dimension $d$ is shown to be the $(2,d+1)$-equation of the KdV hierarchy, generalizing the Boussinesq equation in 2D.
Citation: Boris Khesin, Fedor Soloviev. The pentagram map in higher dimensions and KdV flows. Electronic Research Announcements, 2012, 19: 86-96. doi: 10.3934/era.2012.19.86
References:
[1]

M. Gekhtman, M. Shapiro, S. Tabachnikov and A. Vainshtein, Higher pentagram maps, weighted directed networks, and cluster dynamics,, Electron. Res. Announc. Math. Sci., 19 (2012), 1.   Google Scholar

[2]

B. Khesin and F. Soloviev, Integrability of higher pentagram maps,, (2012); , (2012).   Google Scholar

[3]

I. M. Krichever and D. H. Phong, On the integrable geometry of soliton equations and N=2 supersymmetric gauge theories,, J. Diff. Geom., 45 (1997), 349.   Google Scholar

[4]

I. M. Krichever and D. H. Phong, Symplectic forms in the theory of solitons,, in, (1998), 239.   Google Scholar

[5]

G. Marí Beffa, On generalizations of the pentagram map: Discretizations of AGD flows,, (2011); , (2011).   Google Scholar

[6]

V. Ovsienko, R. Schwartz and S. Tabachnikov, The pentagram map: A discrete integrable system,, Comm. Math. Phys., 299 (2010), 409.  doi: 10.1007/s00220-010-1075-y.  Google Scholar

[7]

V. Ovsienko, R. Schwartz and S. Tabachnikov, Liouville-Arnold integrability of the pentagram map on closed polygons,, (2011); , (2011).   Google Scholar

[8]

R. Schwartz, The pentagram map,, Experiment. Math., 1 (1992), 71.   Google Scholar

[9]

F. Soloviev, Integrability of the pentagram map,, submitted to Duke Mathematical Journal, (2011).   Google Scholar

show all references

References:
[1]

M. Gekhtman, M. Shapiro, S. Tabachnikov and A. Vainshtein, Higher pentagram maps, weighted directed networks, and cluster dynamics,, Electron. Res. Announc. Math. Sci., 19 (2012), 1.   Google Scholar

[2]

B. Khesin and F. Soloviev, Integrability of higher pentagram maps,, (2012); , (2012).   Google Scholar

[3]

I. M. Krichever and D. H. Phong, On the integrable geometry of soliton equations and N=2 supersymmetric gauge theories,, J. Diff. Geom., 45 (1997), 349.   Google Scholar

[4]

I. M. Krichever and D. H. Phong, Symplectic forms in the theory of solitons,, in, (1998), 239.   Google Scholar

[5]

G. Marí Beffa, On generalizations of the pentagram map: Discretizations of AGD flows,, (2011); , (2011).   Google Scholar

[6]

V. Ovsienko, R. Schwartz and S. Tabachnikov, The pentagram map: A discrete integrable system,, Comm. Math. Phys., 299 (2010), 409.  doi: 10.1007/s00220-010-1075-y.  Google Scholar

[7]

V. Ovsienko, R. Schwartz and S. Tabachnikov, Liouville-Arnold integrability of the pentagram map on closed polygons,, (2011); , (2011).   Google Scholar

[8]

R. Schwartz, The pentagram map,, Experiment. Math., 1 (1992), 71.   Google Scholar

[9]

F. Soloviev, Integrability of the pentagram map,, submitted to Duke Mathematical Journal, (2011).   Google Scholar

[1]

Valentin Ovsienko, Richard Schwartz, Serge Tabachnikov. Quasiperiodic motion for the pentagram map. Electronic Research Announcements, 2009, 16: 1-8. doi: 10.3934/era.2009.16.1

[2]

Roberto Camassa. Characteristics and the initial value problem of a completely integrable shallow water equation. Discrete & Continuous Dynamical Systems - B, 2003, 3 (1) : 115-139. doi: 10.3934/dcdsb.2003.3.115

[3]

Vladimir S. Gerdjikov, Georgi Grahovski, Rossen Ivanov. On the integrability of KdV hierarchy with self-consistent sources. Communications on Pure & Applied Analysis, 2012, 11 (4) : 1439-1452. doi: 10.3934/cpaa.2012.11.1439

[4]

Răzvan M. Tudoran. On the control of stability of periodic orbits of completely integrable systems. Journal of Geometric Mechanics, 2015, 7 (1) : 109-124. doi: 10.3934/jgm.2015.7.109

[5]

Marie-Claude Arnaud. A nondifferentiable essential irrational invariant curve for a $C^1$ symplectic twist map. Journal of Modern Dynamics, 2011, 5 (3) : 583-591. doi: 10.3934/jmd.2011.5.583

[6]

Álvaro Pelayo, San Vű Ngọc. First steps in symplectic and spectral theory of integrable systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3325-3377. doi: 10.3934/dcds.2012.32.3325

[7]

Wenjing Chen, Louis Dupaigne, Marius Ghergu. A new critical curve for the Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2469-2479. doi: 10.3934/dcds.2014.34.2469

[8]

Alberto Maspero, Beat Schaad. One smoothing property of the scattering map of the KdV on $\mathbb{R}$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1493-1537. doi: 10.3934/dcds.2016.36.1493

[9]

Juan-Ming Yuan, Jiahong Wu. The complex KdV equation with or without dissipation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 489-512. doi: 10.3934/dcdsb.2005.5.489

[10]

Juan-Ming Yuan, Jiahong Wu. A dual-Petrov-Galerkin method for two integrable fifth-order KdV type equations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1525-1536. doi: 10.3934/dcds.2010.26.1525

[11]

Felipe Linares, M. Panthee. On the Cauchy problem for a coupled system of KdV equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 417-431. doi: 10.3934/cpaa.2004.3.417

[12]

Sébastien Gouëzel. An interval map with a spectral gap on Lipschitz functions, but not on bounded variation functions. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1205-1208. doi: 10.3934/dcds.2009.24.1205

[13]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[14]

Matteo Costantini, André Kappes. The equation of the Kenyon-Smillie (2, 3, 4)-Teichmüller curve. Journal of Modern Dynamics, 2017, 11: 17-41. doi: 10.3934/jmd.2017002

[15]

Rowan Killip, Soonsik Kwon, Shuanglin Shao, Monica Visan. On the mass-critical generalized KdV equation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 191-221. doi: 10.3934/dcds.2012.32.191

[16]

Annie Millet, Svetlana Roudenko. Generalized KdV equation subject to a stochastic perturbation. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1177-1198. doi: 10.3934/dcdsb.2018147

[17]

S. Raynor, G. Staffilani. Low regularity stability of solitons for the KDV equation. Communications on Pure & Applied Analysis, 2003, 2 (3) : 277-296. doi: 10.3934/cpaa.2003.2.277

[18]

María Santos Bruzón, Tamara María Garrido. Symmetries and conservation laws of a KdV6 equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 631-641. doi: 10.3934/dcdss.2018038

[19]

Hisashi Okamoto, Takashi Sakajo, Marcus Wunsch. Steady-states and traveling-wave solutions of the generalized Constantin--Lax--Majda equation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (8) : 3155-3170. doi: 10.3934/dcds.2014.34.3155

[20]

Shengfu Deng. Generalized multi-hump wave solutions of Kdv-Kdv system of Boussinesq equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3671-3716. doi: 10.3934/dcds.2019150

2018 Impact Factor: 0.263

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]